Isbell duality

09/11/2007 - 16:00
Speaker: 
Michael Barr
Location: 
Room 920, Burnside Hall, McGill University
Abstract: 

An Isbell duality arises when the "same" object lives in two different categories. Examples abound, often when the object is 2. We attempt to flesh out this concept of an object in two categories. We give one new example that leads to a duality between totally disconnected Tychonoff (completely regular hausdorff) spaces and a class of subrings of powers of Z. In this case, Z is the object in question. We show how this applies to the known dualities between all Tychonoff spaces and a class of subrings of powers of R as well as to the classical Isbell duality between sober spaces and powers of the Sierpinski space.

Joint work with John Kennison and Robert Raphael.

Last edited by on Tue, 09/11/2007 - 10:38

An infinite-dimensional manifold structure for analytic Lie pseudogroups of infinite type

Publication Type:

Journal Article

Source:

International Mathematics Research Notices, Volume 34, p.1761-1783 (2004)

Last edited by on Wed, 12/17/2008 - 15:38

On the nature of Fermi Golden Rule for open quantum systems

Publication Type:

Journal Article

Source:

Journal of Statistical Physics, Volume 116, p.411-423 (2004)

Last edited by on Sat, 09/01/2007 - 17:59

A new proof of Poltoratskii’s theorem

Publication Type:

Journal Article

Authors:

Jaksic, V.; Last, Y.

Source:

Journal of Functional Analysis, Volume 215, p.103-110 (2004)

Last edited by on Sat, 09/01/2007 - 17:57

Nonlinear degenerate elliptic equations

Publication Type:

Proceedings Article

Authors:

Guan, P.

Source:

Proceedings of ICCM2001, Taiwan, 2001, International Press, Taiwan 2001, p.257-266 (2004)

Last edited by on Sat, 09/01/2007 - 17:51

Minimal fine limits on trees

Publication Type:

Journal Article

Source:

Illinois Journal of Mathematics, Volume 48, Issue 2, p.359-389 (2004)

Last edited by on Sat, 09/01/2007 - 17:42

Hilbert modular varieties of low dimension

Publication Type:

Book Chapter

Source:

Geometric Aspects of Dwork Theory, Walter de Gruyter GmbH & Co. KG, Volume I, Berlin, p.113-175 (2004)

Last edited by on Fri, 09/28/2007 - 17:04

The external vertices conjecture in case n=4

Publication Type:

Journal Article

Authors:

Drury, S.W.

Source:

Electronic Journal of Linear Algebra, Volume 11, p.180-191 (2004)

Last edited by on Sat, 09/01/2007 - 17:34

Maximizing traces of matrix functions

Publication Type:

Journal Article

Authors:

Drury, S.W.

Source:

Linear Algebra and Its Applications, Volume 387, p.221-234 (2004)

Last edited by on Sat, 09/01/2007 - 17:32

Hierarchical random walks

Publication Type:

Book Chapter

Source:

Asymptotic Methods in Stochastics. Fields Institute Communications and Monograph Series, American Mathematical Society, Volume 44 (2004)

Last edited by on Sat, 09/01/2007 - 17:29